Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 595, NWS Norman, OK

July 4, 2016Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2016, 8:07 PM CDT for Knox County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 8:07 PM CDT (01:07 UTC)
Expired
Jul 4, 2016, 8:30 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, TX

The radar

The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted.

391 
WUUS54 KOUN 050107
SVROUN
TXC275-050130-
/O.NEW.KOUN.SV.W.0595.160705T0107Z-160705T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KNOX COUNTY IN NORTHERN TEXAS...

* UNTIL 830 PM CDT

* AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MUNDAY TO 3 MILES SOUTH OF GOREE...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUNDAY AND GOREE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3340 9965 3345 9973 3363 9949 3362 9947
      3340 9947
TIME...MOT...LOC 0107Z 232DEG 14KT 3345 9962 3342 9954 

HAIL...1.00IN
WIND...60MPH
 
$$

..SPEG.
1 follow-up statement
662 
WWUS54 KOUN 050129
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT MON JUL 4 2016

TXC275-050138-
/O.EXP.KOUN.SV.W.0595.000000T0000Z-160705T0130Z/
KNOX TX-
829 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY WILL
EXPIRE AT 830 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SOMEWHAT...AND
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL... GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AND
ANOTHER WARNING MAY BE NECESSARY IF THE STORM STRENGTHENS AGAIN.

LAT...LON 3340 9965 3345 9973 3363 9949 3362 9947
      3340 9947
TIME...MOT...LOC 0125Z 232DEG 14KT 3345 9962 3342 9954 

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:12 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 4, 7:12 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
712 PM CDT MON JUL 4 2016

.DISCUSSION...
00z TAFs.

&&

.AVIATION...
The main aviation concern is the scattered storms southwest,
primarily near Wichita Falls but currently moving south away from
KSPS. Except for KSPS, the probability is not high enough to
warrant a tempo group, but there is still some potential for
storms across southwest Oklahoma this evening. Another potential
issue could be some fog developing Tuesday morning, especially in
areas that received heavy rainfall yesterday. Again, at the moment
the potential isn't high enough for a TEMPO group.

&&

.PREV DISCUSSION... /issued 244 PM CDT MON JUL 4 2016/

DISCUSSION...
Heat/humidity and rain chances are the story for this forecast.

Overall, at least isolated storms will be possible everyday
through the weekend due to heating and moisture in the weakly
forced environment. Although chances will be so low or activity
is going to be so isolated that some days do not currently have
mentionable PoPs.

Showers/storms will continue to be possible into this evening
across parts of southern Oklahoma and western north Texas where
activity has already been throughout the day. Storms will be
possible in western parts of the fa Tuesday with a few strong to
severe storms possible. The most coverage and best chance for
showers/storms appears to be later this week when a front
approaches and moves into northern parts of the area. Otherwise,
like mentioned before, storm development will be dependent on
heating and any mid-level disturbances affecting the fa that are
currently difficult to pinpoint.

The bigger impact to more people over at least the next couple of
days will likely be the heat and humidity. Max heat index values
of 102 to maybe as high as 110 are expected Tuesday. Will continue
with the heat advisory into Tuesday but will add the north central
Oklahoma counties. Heat index values may be a few degrees lower
Wednesday, if dewpoints are a little drier and highs a couple of
degrees higher, but are currently still forecast to be in the 100
to 105 degree range. With current forecast numbers, will hold off
on extending heat advisory into Wednesday for now but if
temps/dewpoints change just a little then a heat advisory may also
be needed for parts of the area Wednesday. The hot and humid
conditions will continue through Friday but with slowly decreasing
dewpoints currently expected each day heat index values are
currently expected to remain below advisory criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  94  77  96 /  10  20  10  10
Hobart OK         75 100  78 100 /  20  20  20  10
Wichita Falls TX  77 100  78  99 /  30  20  10  10
Gage OK           72  99  75 102 /  10  20  20  10
Ponca City OK     76  95  77  97 /  10  10  10  10
Durant OK         77  93  77  94 /  20  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ007-008-012-013-
     018>020-023>032-037>048-050>052.

TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.

&&
Hazardous weather outlook, Jul 4, 11:24 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT MON JUL 4 2016

OKZ004>048-050>052-TXZ083>090-051630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1124 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND NORTHERN
TEXAS. THE MARGINAL RISK RESIDES NEAR AND SOUTH OF A LINE FROM
ERICK AND ALTUS TO ARDMORE AND ATOKA. THE STRONGEST STORMS WILL
BE CAPABLE OF WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF
QUARTERS AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AND
SOUTHEAST.

.HEAT...
HIGH TEMPERATURES TODAY WILL CLIMB INTO THE MID TO UPPER 90S. HEAT
INDICES WILL REACH 100 TO 105 FOR MANY LOCATIONS ACROSS CENTRAL
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.HEAT...
TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE WEEK.
HEAT INDICES WILL APPROACH THE 100 TO 108 DEGREE RANGE ACROSS THE
REGION EACH AFTERNOON.

.THUNDERSTORMS...
THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH THE WEEK. NO
SEVERE WEATHER IS EXPECTED. GREATER COVERAGE OF STORMS APPEARS
POSSIBLE FRIDAY AND SATURDAY AS A FRONTAL BOUNDARY TRIES TO PUSH
INTO NORTHERN AND WESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 4, 5:10 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUL 4 2016

TXZ086-042245-
WICHITA TX-
510 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA COUNTY UNTIL
545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ELECTRA...MOVING NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LAT...LON 3407 9865 3393 9875 3399 9894 3415 9890
TIME...MOT...LOC 2207Z 124DEG 4KT 3404 9880

..SPEG.
Special weather statement, Jul 4, 5:18 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUL 4 2016

TXZ084-087-042245-
KNOX TX-FOARD TX-
518 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND
SOUTHEASTERN FOARD COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GILLILAND.
THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3368 9957 3373 9977 3391 9975 3384 9950
TIME...MOT...LOC 2214Z 197DEG 3KT 3378 9965

..SPEG.
Special weather statement, Jul 4, 5:49 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT MON JUL 4 2016

TXZ086-042315-
WICHITA TX-
549 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL
615 PM CDT...

AT 545 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS WESTERN
WICHITA COUNTY. THESE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LOCATIONS IMPACTED INCLUDE...
IOWA PARK...ELECTRA...KAMAY...PLEASANT VALLEY AND HAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3386 9894 3414 9895 3407 9862 3384 9862
TIME...MOT...LOC 2245Z 273DEG 2KT 3401 9875

MAHALE
Special weather statement, Jul 4, 6:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT MON JUL 4 2016

OKZ014-021-050015-
ROGER MILLS OK-BECKHAM OK-
648 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS AND
NORTHEASTERN BECKHAM COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ELK CITY...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3559 9958 3551 9937 3528 9944 3529 9958
TIME...MOT...LOC 2347Z 196DEG 12KT 3537 9950

..SPEG.
Local storm report, Jul 4, 7:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             MANKINS                 33.78N 98.80W
07/04/2016  E1.00 INCH       ARCHER             TX   EMERGENCY MNGR

&&

DW
Special weather statement, Jul 4, 8:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT MON JUL 4 2016

TXZ087-050130-
KNOX TX-
802 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX COUNTY UNTIL
830 PM CDT...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTHEAST OF
MUNDAY...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3340 9965 3344 9967 3359 9948 3341 9947
      3340 9947
TIME...MOT...LOC 0059Z 240DEG 13KT 3343 9959

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:03 PM CDTSevere Thunderstorm WarningOUNArcher42 min
Jul 4, 8:02 PM CDTSpecial Weather StatementOUNKnox28 min
Jul 4, 8:40 PM CDTSpecial Weather StatementOUNBaylor35 min
Jul 5, 4:25 AM CDTSpecial Weather StatementOUNFoard, Hardeman50 min
Jul 5, 4:40 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox50 min
Jul 5, 4:43 AM CDTSevere Thunderstorm WarningOUNWilbarger47 min
Jul 5, 4:57 AM CDTSpecial Weather StatementOUNArcher, Wichita33 min
Jul 5, 5:30 AM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Jul 5, 5:33 AM CDTSpecial Weather StatementOUNKnox42 min
Jul 5, 6:16 AM CDTSpecial Weather StatementOUNArcher, Clay29 min
Jul 5, 6:27 AM CDTSpecial Weather StatementOUNWichita33 min
Jul 5, 6:31 AM CDTAreal Flood AdvisoryOUNWichita59 min
Jul 5, 6:36 AM CDTSpecial Weather StatementOUNArcher, Clay39 min
Jul 5, 7:14 AM CDTSpecial Weather StatementOUNClay31 min
Jul 5, 7:21 AM CDTAreal Flood AdvisoryOUNArcher3 hr
Jul 5, 8:09 AM CDTSpecial Weather StatementOUNBaylor36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.